Endometriosis UK
35,391 members31,487 posts

Menopause injection

Hi everyone hope you're well, I'm 18 and I've been put on the menopause injection called prostar I think. I've had two of the injections now and it's been about 3 weeks since I last had it and I've noticed no difference in pain but all the symptoms of the menopause. They've put me on this whilst I'm on the waiting list for my laparoscopy. I'm due to start Uni in a few weeks and I don't want to be missing out due to pain. Does anyone know if the pain gets better or should I go back to my nurse? One nurse did offer me oramorph but due to my age my consultant didn't want me to have it but I'm starting to think maybe I should talk to them again?

19 Replies
oldestnewest

I have no experience with the injection but I hope you get sorted soon. If you are worried and still experiencing pain I would just go back and see the nurse.

Hope it works out for you xx

Reply

Thank you!! It's the most frustrating thing as I'm getting all the symptoms of the menopause but no benefits from it yet and no news of my op. I'm probably just being impatient but when you're in pain it's hard to wait around xx

1 like
Reply

I know how you're feeling. I was on the waiting list for a long time and couldn't wait any longer so I phoned up the hospital for my operation and complained that I couldn't wait due to the intensity of the pain and the impact it was having on my career. They managed to move me up the list and I was seen to within a month. Sometimes you have to kick up a fuss to be heard 🙁 xx

2 likes
Reply

I think it may be coming to that soon as I was at my worst during my exams and it affected my results and I don't want it to affect me in university as well xx

1 like
Reply

Try not to worry too much as you can't help it. The university will understand and should provide you with extra time if you let them know about your condition. I went to BCU and they were pretty good with my time off. Accept any help they offer you as it will come to your advantage. And enjoy it! You may not be able to do everything but I found that by putting everything I had into the course helped me to deal with the symptoms as it took my mind off things. Hope you do get sorted x

2 likes
Reply

Ah that's good yeah I try to pretend like nothing is wrong and I'm fine and dont need extra help but that's when it all went wrong during my exams so I think some help is good. Ah that's good yeah I think I should let them know then to make sure they understand a bit. Thank you so much for your help and helping me feel normal 😂xx

Reply

Hi Courtney D

I was first diagnosed when I was 19 or so and I had a laparoscopy and then a course of Lupron for three months which put me into a menopause state. It got better right away for me because I'd had surgery right before. The hormones definitely take a little time but they help. I know going through the symptoms is difficult. Especially when you're young it's the last thing you want to be dealing with. You will get through it. How long until your surgery?? Hang in there!!

1 like
Reply

Hi Lizzie !

Thanks for your reply! I was put on the waiting list in March and they said due to my age it should be about 6 months. I have done all my paperwork for the pre-op so I'm just waiting on a date now so it should be anytime in September hopefully!x

Reply

Hi. I had my first lupron injection last Thursday (17th Aug) after having a long chat with the specialist i was told the effects of the injection could take 2 to 3 months before the pain stops if its endo related. I was also told that if menopausal symptoms get worse you can also have a patch with a small dose of hormones to balance it out. Hope this helps i would still ring and chat to someone to get some advice.

1 like
Reply

Hi Josie, ah that's great news! I had my first one in July so hopefully after my next one I will notice more of a difference. I think I should probably ask my nurse for the patch as I feel sorry for my family😂thank you very much for your reply and help!x

Reply

No worries. Let me know how it goes. Ill be interested to see how i go with it too x

1 like
Reply

I was put on this and was told if the pain didn't ease then it wasn't ovary related? Maybe worth seeing your nurse though just for a bit of reassurance xx

1 like
Reply

Yeah I think I should book an appointment 😬 thanks for your reply!xx

Reply

I'd go to your gp and ask for hrt. I'm on livel and it works wonders. I'm 26 and luckily out of 5 months on the injections my pain has all gone mostly and I just get a few hot flushes and the odd mood swing.

Hrt is something a lot of people don't get offered but I would ask for it.

1 like
Reply

I wouldn't mind dealing with the symptoms of the menopause if it meant I wasn't in pain but I have all of it at once😂 thanks for your help I shall ask !x

Reply

I had the prostap (zoladex) injections for 18 mths.

It took 4-6 wks for the pain to ease. I had very little pain from there on but really suffered with side effects all the way through.

Hopefully you will notice a difference pain wise in the next few wks. Xx

1 like
Reply

I think I'm being a bit impatient in all fairness it has only been about 2 months but it's difficult when you're in pain. Yeah I'm struggling with the side effects a lot at the moment and feel like a little old lady wanting to stay in and go to bed.

Thank you for your response! Xx

Reply

Even though I was on HRT I still suffered side effects. I could only take a small amount of the recommended amount of HRT as it was reversing the injections so I was getting the pain back.

My moods and emotions were all over the place. I also gained nearly 2 stone.

It's a really difficult situation to be in. I just wish there was a treatment like the injections but without the side effects.

I just feel like I'm constantly going round in circles.

Good luck xx

1 like
Reply

Oh god that sounds horrible, yeah it would be fab if we could be pain free without the side effects! I hope you get sorted soon! Thanks good luck to you too xx

Reply

You may also like...